For some it seems that TKIs will give side effects involving muscles and joints especially imatinib.I am a veteran dx 13 years ago and have just experienced my third major flair up of severe pains in the muscles of the hip joint and with dreadful pains down the right leg to the knee with muscle weakness and loss of mass.It has lasted for 4 weeks this time;we thought it was drug induced myositis or inflammation of the muscles but now we are not sure.Have just had an MRI and some nerve conduction tests but awaiting results.The only relief is one of those heat pads that is warmed up in the microwave for a few minutes and also roll on deep heat.NSAIDS may help to dull the pain and have used a version of diclofenac but beware that this might lead to bleeding in the stomach if not taken with food.I advise that one avoids ibuprofen as research at University of Adelaide has shown that this in tablet form or as a spray will limit the uptake of imatinib and other tkis.I have been on imatinib 600mg for the last 2 years but now with some nearly undetectable PCR s have reduced to 400 mg daily so hopefully this might help.
I am also focussing on anti inflammatory foods as a remedy and tend to go for a plant based diet in the main plus alcohol free drinks.Beware that inflammatory foods might be related to the development of BCAAs (Branched Chain Animo Acids) with cancer progression in the form of new mutations-see the post from LabNoir on this. If you google anti inflammatory foods there is a wealth of advice offered.
Finally in response to nightime cramps and muscle joint inflammation exercise and strengthening is vital so physio might be useful.One could try calcium rich foods and a magnesium supplement or spray on topical magnesium or footbaths with epsom salts-give it a try.One has to keep moving otherwise mobility and balance is threatened.
Doe anyone out there have other solutions please or is this the price some of us have to bear as a result of taking a life saving drug?
P.S So far none of these problems show up on imaging that I have had ie MRIs and X rays